Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Dark blood in stools, constipation, acidity. On laxatives, antacids, abdominal pain. CT scan normal. Treatment?

Hi I m 31yr female suddenly Im seeing dark color blood in my stools . Since one week .i have constipation since aug 2009 and keep taking laxatives off n on.acidity started in 2010 n I resorted to antacids off n on.i tried to modify my lifestyle n eating habits.helped me but then in 2011 April I got pain below navel .not very severe but cudn t do brisk lasted for 10 days n then I got severe acidity n with it the pain went away.similar pain reoccurred in may again for 1 month n then went away with acidity episode n then again in July 2011.then I went for a ct scan with all 3 types of contrasts but everything was normal.
Asked On : Sat, 28 Apr 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist, Surgical 's  Response

Thanks for posting your query

The information provided suggests malena, blood in stool but this is not fresh blood , it comes from upper GI tract, as you have severe acidity there are chances you may have bad errosive gastritis

AN upper GI endoscopy would be more informative than a CT

In the mean time :

Go for a Proton Pump inhibitor twice a day for two weeks, followed by once a day for four more weeks
Take antacid regularly

Avoid spicy, fermented and fried meals,
Avoid aerated drinks
Avoid smoking or tobacco in any form
Avoid alcohol
Take lot of fluids daily
Exercise atleast five days a week
Take small frequent meals
If obese reduce weight
Manage your stress levels

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept this reply and rate it

Get Well Soon
Answered: Sat, 28 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor